Alert archive / Kansas / Severe Thunderstorm Warnings in 2009

Severe Thunderstorm Warning 220, NWS Dodge City, KS

August 2, 2009Edwards County, Ford County, Hodgeman County, Kansas

NWS Dodge City, KS issued this severe thunderstorm warning at Aug 2, 2009, 9:58 PM CDT for Edwards County, Ford County, Hodgeman County, Kansas. It was in force for 47 min. 2 reports came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Aug 2, 2009, 9:58 PM CDT (02:58 UTC)
Expired
Aug 2, 2009, 10:45 PM CDT
In force
47 min
Issued by
NWS Dodge City, KS
Area
Storm-based polygon

Counties Edwards County, KS, Ford County, KS, Hodgeman County, KS

The radar

The Dodge City radar (KDDC), 40 km from the middle of the area, began a volume at 02:58 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Aug 2, 10:21 PM CDTHAIL 1Bellefont, KS
Aug 2, 10:48 PM CDTTSTM WND DMG3 E Windthorst, KSWINDS RIPPED PART OF HOUSE ROOF OFF AS WELL AS PART OF THE FLESHING UNDERNEATH.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 23 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Aug 2, 5:12 PM CDTSevere Thunderstorm WatchSPC7 hr

The nearest sounding before it

Dodge City, (KDDC), launched 00:00Z, 3.0 hours before the alert went out and 34 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Dodge City, at 00:00Z on 2009-08-03Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 2948 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Dodge City, at 00:00Z on 2009-08-03The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 39 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
2948 J/kg
Mixed-layer CIN
-31 J/kg
Mixed-layer LCL
1589 m above ground
0-6 km bulk shear
29 kt
0-1 km storm-relative helicity
39 m²/s²
0-3 km storm-relative helicity
156 m²/s²
Significant tornado parameter
0.7
Supercell composite
8.7

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WUUS53 KDDC 030258
SVRDDC
KSC047-057-083-030345-
/O.NEW.KDDC.SV.W.0220.090803T0258Z-090803T0345Z/

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE DODGE CITY KS
958 PM CDT SUN AUG 2 2009

THE NATIONAL WEATHER SERVICE IN DODGE CITY HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  WESTERN EDWARDS COUNTY IN SOUTH CENTRAL KANSAS.
  NORTHEASTERN FORD COUNTY IN SOUTHWEST KANSAS.
  SOUTHEASTERN HODGEMAN COUNTY IN SOUTHWEST KANSAS.

* UNTIL 1045 PM CDT

* AT 954 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL...AND
  DAMAGING WINDS IN EXCESS OF 60 MPH.  THIS STORM WAS LOCATED 4 MILES
  NORTHWEST OF OFFERLE...MOVING SOUTH AT 20 MPH.

* LOCATIONS IMPACTED INCLUDE...
  KINSLEY...
  OFFERLE...
  BELLEFONT...
  SPEARVILLE...
  WINDHORST...
  RURAL RESIDENCES OF NORTHEASTERN FORD...SOUTHEASTERN HODGEMAN AND
  WESTERN EDWARDS COUNTIES.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

BE ALERT FOR RAPIDLY CHANGING WEATHER CONDITIONS. IF CAUGHT OUTSIDE
SEEK A STURDY SHELTER AND STAY AWAY FROM WINDOWS UNTIL THE STORM HAS
PASSED.

THIS WARNING EXTENDS THE PREVIOUS WARNING ISSUED FOR HODGEMAN AND 
EDWARDS COUNTIES.

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL MIDNIGHT CDT
MONDAY MORNING FOR SOUTHWESTERN KANSAS.

&&

LAT...LON 3775 9930 3774 9985 3801 9973 3801 9945
TIME...MOT...LOC 0256Z 358DEG 19KT 3792 9961

$$

JOHNSON
1 follow-up statement
000 
WWUS53 KDDC 030327
SVSDDC

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE DODGE CITY KS
1027 PM CDT SUN AUG 2 2009

KSC083-030337-
/O.CAN.KDDC.SV.W.0220.000000T0000Z-090803T0345Z/
HODGEMAN KS-
1027 PM CDT SUN AUG 2 2009

...THE SEVERE THUNDERSTORM WARNING FOR SOUTHEASTERN HODGEMAN COUNTY
IS CANCELLED...

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL MIDNIGHT CDT
MONDAY MORNING FOR SOUTHWESTERN KANSAS.

LAT...LON 3775 9930 3774 9985 3791 9975 3791 9941
TIME...MOT...LOC 0327Z 358DEG 18KT 3782 9960

$$

KSC047-057-030345-
/O.CON.KDDC.SV.W.0220.000000T0000Z-090803T0345Z/
EDWARDS KS-FORD KS-
1027 PM CDT SUN AUG 2 2009

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 1045 PM CDT
FOR NORTHEASTERN FORD AND WESTERN EDWARDS COUNTIES...

AT 1023 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE
HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH.  THIS STORM WAS
LOCATED 4 MILES SOUTHEAST OF BELLEFONT...MOVING SOUTH AT 15 MPH.

* LOCATIONS IMPACTED INCLUDE...
  BELLEFONT...
  WINDHORST...
  RURAL RESIDENCES OF NORTHEASTERN FORD AND WESTERN EDWARDS COUNTIES.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

BE ALERT FOR RAPIDLY CHANGING WEATHER CONDITIONS. IF CAUGHT OUTSIDE
SEEK A STURDY SHELTER AND STAY AWAY FROM WINDOWS UNTIL THE STORM HAS
PASSED.

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL MIDNIGHT CDT
MONDAY MORNING FOR SOUTHWESTERN KANSAS.

&&

LAT...LON 3775 9930 3774 9985 3791 9975 3791 9941
TIME...MOT...LOC 0327Z 358DEG 18KT 3782 9960

$$

JOHNSON

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Dodge City, KS wrote its last area forecast discussion before this severe thunderstorm warning went out at Aug 2, 3:00 PM CDT, 6 hours 58 minutes earlier.

Area forecast discussion, Aug 2, 3:00 PM CDT, 6 hours 58 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE DODGE CITY KS
300 PM CDT SUN AUG 2 2009

.DISCUSSION...

DAYS 1-2...

THUNDERSTORM CHANCES THROUGHOUT THE PERIOD WILL BE THE MAIN
FORECAST CONCERN.

12Z UPPER AIR ANALYSIS CONTINUES TO SHOW NORTHWESTERLY FLOW OVER
THE PLAINS WITH A WEAK SHORTWAVE OVER MT. AT THE SFC, A TROUGH HAS
CONTINUED TO REDEVELOP OVER THE NORTHERN PLAINS TODAY, BRINGING
SOUTHERLY WINDS BACK TO THE CWA ALONG WITH WARMER TEMPS. MOISTURE
HAS ALSO RETURNED TO THE WESTERN PLAINS, WITH DEWPOINTS BACK UP
INTO THE MID 60S ACROSS MOST OF THE WESTERN HALF OF THE CWA. SHORT
FUSE COMPOSITE AND SPC MESOANALYSIS HAVE THE BEST CAPE VALUES IN
THE WESTERN CWA, AND CU HAS ALREADY STARTED TO FORM IN THAT AREA.
BUMPED UP POPS INTO THE LOW CHANCE CATEGORY IN OUR WESTERN TWO
TIERS OF COUNTIES. WITH GOOD INSTABILITY OF AROUND 2500 J/KG AS
WELL AS DECENT SHEAR, SOME LARGE HAIL AND DAMAGING WINDS ARE
DEFINITELY A POSSIBILITY. TONIGHT, THE SHORTWAVE OVER MT MOVES
ACROSS THE NORTHERN PLAINS AND INTO THE UPPER MIDWEST. HOWEVER, IT
LOOKS LIKE THE PRIMARY DYNAMICS FROM THIS FEATURE WILL BE WELL TO
OUR NORTHEAST AND MODELS HAVE NEGATIVE UVV LATER TONIGHT. WILL
CONTINUE THE TREND OF QUICKLY TAPERING CONVECTIVE ACTIVITY AFTER 06Z.

THE NORTHWESTERLY FLOW ALOFT WILL CONTINUE INTO MONDAY AND
TUESDAY. THE SFC LOW AND SOUTHERLY WINDS WILL PUSH SLIGHTLY
EASTWARD, WITH THE BEST MOISTURE AND INSTABILITY MOVING MORE INTO
THE HYS AREA. GOING FORECAST HAS LOW POPS IN THAT AREA LATE MONDAY
AFTERNOON AND EVENING, AND SEE LITTLE REASON TO CHANGE THIS. THINK
THAT WARM MID LEVEL TEMPS WILL KEEP CONVECTIVE ACTIVITY FROM
BECOMING TOO WIDESPREAD. BY TUESDAY, MODELS START TO SHOW SOME
DIFFERENCES IN HOW THEY HANDLE THE NEXT FRONTAL PASSAGE. THE GFS
AND UKMET SLOW THE BOUNDARY DOWN EVEN FURTHER, WHILE THE NAM AND
HIGH-RES ECMWF STILL BRING IT DOWN INTO OUR NORTHERN CWA. SREF
ALSO BRINGS THE BOUNDARY INTO OUR FAR NORTH, SO WILL CONTINUE TO
KEEP THAT PATTERN FOR NOW, BUT WILL HAVE TO KEEP A CLOSE EYE FOR
FUTURE RUNS. WILL KEEP THE LOW POPS WE HAVE GOING FOR LATE TUESDAY
AFTERNOON.

AS FOR TEMPERATURES, THE HEAT UP WILL CONTINUE AS WE GET SOME
DOWNSLOPE AND PLENTY OF SUNSHINE. AGREE THAT MODELS ARE OVERDONE
FOR HIGHS. THE NAM 2 M TEMPS TRY AND SET UP TEMPS AROUND 110
TUESDAY AFTERNOON IN OUR FAR SOUTHEAST, AND ALTHOUGH WE WILL BE
HOT, IT WONT BE QUITE THAT MUCH. WILL CONTINUE TO KEEP HIGHS ON
MONDAY AROUND OR A COUPLE OF DEGREES ABOVE THE CENTURY MARK. HIGHS
ON TUESDAY WILL BE HIGHLY DEPENDANT ON THE EXACT POSITION OF THE
FRONT. FOR NOW, WILL CONTINUE WITH AROUND 103 OR 104 IN OUR FAR
SOUTH AHEAD OF THE FRONT, WITH UPPER 90S IN THE NORTH BEHIND THE
BOUNDARY. CONTINUED WITH LOWS MAINLY IN THE 60S FOR BOTH TONIGHT
AND MONDAY NIGHT AS WINDS SHOULD KEEP US PRETTY WELL MIXED.

DAYS 3-7...

IN GENERAL ALL THE MODELS THIS MORNING WERE IN FAIRLY GOOD AGREEMENT
KEEPING OUR UPPER LVL RIDGE AXIS ALONG OR JUST WEST OF THE ROCKIES
THROUGH MUCH OF THE WEEK AS AN UPPER LOW REMAINS NEARLY STATIONARY
OFF THE CALIFORNIA COAST NEAR 130W. OVER THE COURSE OF THE WORK WEEK
MULTIPLE UPPER LVL WAVES WILL BE MOVE OUT FROM THE BASE OF THIS LOW
AND THEN ROTATE AROUND OUR UPPER RIDGE INTO THE PLAINS. BY THURSDAY
NIGHT HOWEVER MODELS START TO DIVERGE ON SOLUTIONS AND THIS SEEMS TO
BE MAINLY DUE TO HOW THEY HANDLE THE UPPER LOW AS IT FINALLY BEGINS
TO MOVE E/NE. AT THIS TIME DO NOT HAVE A GOOD HANDLE ON WHICH MODEL
IS MORE CORRECT LATE IN THE FORECAST PERIOD BUT THE GFS AND ECMWF
SEEMS TO AGREE UPON WEAKENING OUR UPPER RIDGE AS IT SHIFTS EASTWARD
TOWARDS THE PLAINS.  AT THIS TIME TEMPERATURES WILL BE THE MAIN
CHALLENGE AND BASED ON 85H TEMP PROGGS IT APPEARS THE CURRENT
FORECAST LOOKS ON TRACK WITH HIGHS IN THE MID 90S TO AROUND 100
DEGREES EACH DAY. SOME DAYS A LITTLE WARMER THAN OTHER BASED ON WHERE
OUR FRONT WILL BE BUT CONFIDENCE IS THIS IS NOT HIGH ENOUGH TO MAKE
ANY SIGNIFICANT CHANGES.

AS FOR PCPN CHANCES...MODELS TODAY CONTINUE TO SHOW SOME VERY WARM
AIR IN THE MID LVLS MID TO LATE WEEK AS A SFC FRONT MEANDERS NORTH
AND SOUTH ACROSS KANSAS. THERE COULD EASILY BE A SLT CHC FOR STORMS
JUST ABOUT ANY DAY GIVEN A FRONT IN OR NEAR OUT CWA AND ANY WEAK
UPPER WAVE EMBEDDED IN THE NW FLOW MOVING ACROSS THE CNTL PLAINS.
AGREE WITH THE PREVIOUS SHIFT THAT THE N/NE CWA WILL HAVE THE BETTER
CHANCES MID TO LATE WEEK SO WILL RETAIN THE SMALL POPS CURRENTLY IN
THE GRIDS.
&&

.AVIATION...

FOR THE 18Z TAFS...BUFR SOUNDING SHOWING SOME MOISTURE OVER SW KS
BETWEEN
5-7KFT THIS AFTERNOON AND EARLY TONIGHT. WITH SOME MID LVL INSTAB
EXPECTED LATE TODAY COULD EASILY SEE SOME LATE DAY CU AND POSSIBLY
EVEN A THUNDERSTORM OR TWO EARLY IN THE EVENING. THE PROB FOR A
TSRA NEAR AT ANY TAF SITE APPEARS TO BE LESS THAN 20 PERCENT SO
WILL NOT INCLUDE MENTION OF THUNDER IN THE TAFS THIS AFTERNOON.

GUSTY SW WINDS IS EXPECTED TO SUBSIDE AFTER SUNSET AND BACK A BIT
MORE TO THE SOUTH OVERNIGHT.

&&

.PRELIMINARY POINT TEMPS/POPS...
DDC  67 101  68 102 /  10  10  10  20
GCK  66 101  66 101 /  20  10   0  20
EHA  66 101  67 101 /  30  10   0  20
LBL  67 102  67 102 /  30  10   0  20
HYS  66 101  68  98 /  10  20  20  20
P28  66 102  71 104 /  10  10  10  20

&&

.DDC WATCHES/WARNINGS/ADVISORIES...
NONE.
&&

FN26/18/18
Hazardous weather outlook, Aug 2, 5:18 AM CDT, 16 hours 40 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE DODGE CITY KS
518 AM CDT SUN AUG 2 2009

KSZ030-031-044>046-064>066-077>081-087>090-031030-
TREGO-ELLIS-LANE-NESS-RUSH-HODGEMAN-PAWNEE-STAFFORD-GRAY-FORD-
EDWARDS-KIOWA-PRATT-MEADE-CLARK-COMANCHE-BARBER-
518 AM CDT SUN AUG 2 2009

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL...SOUTH
CENTRAL...SOUTHWEST AND WEST CENTRAL KANSAS.

.DAY ONE...TODAY AND TONIGHT

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY

HOT CONDITIONS ARE EXPECTED THIS WEEK WITH HIGH TEMPERATURES
AROUND OR ABOVE 100 DEGREES ALMOST EVERY DAY THROUGH THE END OF
THIS WEEK. A WEAK FRONTAL BOUNDARY WILL BE IN THE VICINITY OF
SOUTHWEST KANSAS WHICH MAY PROVIDE A LITTLE RELIEF FROM THE HEAT
ACROSS CENTRAL KS...ALONG WITH A SLIGHT CHANCE FOR THUNDERSTORMS
MONDAY THROUGH WEDNESDAY.

.SPOTTER INFORMATION STATEMENT...

STORM SPOTTERS SHOULD NOT BE NEEDED TODAY OR TONIGHT.

&&

FOR MORE INFORMATION VISIT OUR WEBPAGE AT HTTP://WEATHER.GOV/DDC

KSZ043-061>063-074>076-084>086-031030-
SCOTT-HAMILTON-KEARNY-FINNEY-STANTON-GRANT-HASKELL-MORTON-STEVENS-
SEWARD-
518 AM CDT SUN AUG 2 2009 /418 AM MDT SUN AUG 2 2009/

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHWEST AND
WEST CENTRAL KANSAS.

.DAY ONE...TODAY AND TONIGHT

ISOLATED TO WIDELY SCATTERED THUNDERSTORMS ARE EXPECTED ALONG AND
WEST OF A LINE FROM ROUGHLY SCOTT CITY TO ULYSSES TO ROLLA. A
SEVERE THUNDERSTORM IS POSSIBLE GIVEN THE MODERATE INSTABILITY AND
ADEQUATE DEEP LAYER WIND SHEAR PROVIDING STORM ORGANIZATION. THE
STRONGEST STORM WILL BE CAPABLE OF HALF DOLLAR SIZE HAIL AND
DAMAGING STRAIGHT LINE WINDS.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY

HOT CONDITIONS ARE EXPECTED THIS WEEK WITH HIGH TEMPERATURES
AROUND OR ABOVE 100 DEGREES ALMOST EVERY DAY THROUGH THE END OF
THIS WEEK. A WEAK FRONTAL BOUNDARY WILL BE IN THE VICINITY OF
SOUTHWEST KANSAS WHICH MAY PROVIDE A LITTLE RELIEF FROM THE HEAT
ACROSS CENTRAL KS...ALONG WITH A SLIGHT CHANCE FOR THUNDERSTORMS
MONDAY THROUGH WEDNESDAY.

.SPOTTER INFORMATION STATEMENT...

STORM SPOTTERS SHOULD BE ALERT TO ISOLATED SEVERE THUNDERSTORMS
ANYTIME AFTER 5 PM CDT THIS EVENING.

&&

FOR MORE INFORMATION VISIT OUR WEBPAGE AT HTTP://WEATHER.GOV/DDC

UMSCHEID

In the hours before

Local storm report, Aug 2, 9:07 PM CDT, 51 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE DODGE CITY KS
907 PM CDT SUN AUG 02 2009

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0855 PM     TORNADO          2 SE SATANTA            37.42N 100.96W
08/02/2009                   HASKELL            KS   CO-OP OBSERVER

            THE TORNADO TOUCHED DOWN BRIEFLY.

&&

LEE
Local storm report, Aug 2, 9:20 PM CDT, 38 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE DODGE CITY KS
920 PM CDT SUN AUG 02 2009

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0754 PM     HAIL             4 NNW SUBLETTE          37.53N 100.87W
08/02/2009  E1.75 INCH       HASKELL            KS   TRAINED SPOTTER

            THE HAIL BROKE OUT HOUSE WINDOWS.

&&

LEE
Local storm report, Aug 2, 9:32 PM CDT, 26 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE DODGE CITY KS
932 PM CDT SUN AUG 02 2009

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0850 PM     TSTM WND GST     11 NNW HANSTON          38.27N 99.77W
08/02/2009  E60.00 MPH       NESS               KS   PUBLIC

            THERE WAS ALSO QUARTER SIZE HAIL.

0850 PM     HAIL             11 NNW HANSTON          38.27N 99.77W
08/02/2009  E1.00 INCH       NESS               KS   PUBLIC

            THERE WAS ALSO 60 MPH THUNDERSTORM WINDS.

&&

LEE
Local storm report, Aug 2, 9:35 PM CDT, 23 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE DODGE CITY KS
935 PM CDT SUN AUG 02 2009

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0934 PM     HAIL             N LIBERAL               37.04N 100.94W
08/02/2009  E1.00 INCH       SEWARD             KS   EMERGENCY MNGR

&&

UMSCHEID
Local storm report, Aug 2, 9:52 PM CDT, 6 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE DODGE CITY KS
952 PM CDT SUN AUG 02 2009

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0754 PM     HAIL             8 NNW SUBLETTE          37.59N 100.88W
08/02/2009  E1.75 INCH       HASKELL            KS   TRAINED SPOTTER

0840 PM     TORNADO          5 SSW SUBLETTE          37.41N 100.87W
08/02/2009                   HASKELL            KS   EMERGENCY MNGR

0857 PM     TORNADO          11 SE SATANTA           37.31N 100.87W
08/02/2009                   SEWARD             KS   PUBLIC

            THE TORNADO TOUCHED DOWN 3 TIMES BETWEEN 847 PM AND 857
            PM JUST EAST OF HIGHWAY 83.

0900 PM     TORNADO          6 SE SATANTA            37.37N 100.91W
08/02/2009                   SEWARD             KS   EMERGENCY MNGR

            THE TORNADO LASTED FOR 10 MINUTES FROM 850 PM TO 9 PM.

&&

LEE
Local storm report, Aug 2, 9:56 PM CDT, 2 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE DODGE CITY KS
956 PM CDT SUN AUG 02 2009

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0927 PM     HAIL             2 NW LIBERAL            37.07N 100.96W
08/02/2009  E1.75 INCH       SEWARD             KS   PUBLIC

            THE HAIL WAS MOSTLY PEA SIZE.

0940 PM     HAIL             LIBERAL                 37.04N 100.94W
08/02/2009  E0.75 INCH       SEWARD             KS   PUBLIC

&&

LEE

The office that day

Everything else NWS Dodge City, KS issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Aug 2, 7:14 PM CDTSevere Thunderstorm WarningDDCFinney, Gray, Haskell, Meade46 min
Aug 2, 7:44 PM CDTSpecial Weather StatementDDCNess46 min
Aug 2, 7:52 PM CDTSevere Thunderstorm WarningDDCHodgeman, Ness, Pawnee, Rush53 min
Aug 2, 7:57 PM CDTSevere Thunderstorm WarningDDCGray, Haskell, Meade, Seward48 min
Aug 2, 8:36 PM CDTSevere Thunderstorm WarningDDCHodgeman, Ness, Pawnee, Rush39 min
Aug 2, 8:38 PM CDTTornado WarningDDCHaskell, Meade, Seward37 min
Aug 2, 9:12 PM CDTSevere Thunderstorm WarningDDCEdwards, Hodgeman, Ness, Pawnee48 min
Aug 2, 9:12 PM CDTSevere Thunderstorm WarningDDCSeward48 min
Aug 2, 10:00 PM CDTSevere Thunderstorm WarningDDCMeade, Seward30 min
Aug 2, 10:44 PM CDTSevere Thunderstorm WarningDDCEdwards, Ford, Kiowa20 min
Aug 2, 10:54 PM CDTSpecial Weather StatementDDCKiowa51 min

Nearby

Severe Thunderstorm Warnings in Kansas, 2009Every severe thunderstorm warning in 2009

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.